Alert archive / Kansas / River Flood Warnings in 2009

River Flood Warning 32, NWS Wichita, KS

April 27, 2009Butler County, Kansas

NWS Wichita, KS issued this river flood warning at Apr 27, 2009, 5:51 AM CDT for Butler County, Kansas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 5:51 AM CDT (10:51 UTC)
Expired
Apr 27, 2009, 2:53 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Butler County, KS

The radar

The Wichita radar (KICT), 55 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point West Branch Walnut River at El Dorado (EDWK1). The gauge peaked at 24.10 ft at Apr 27, 2009, 9:00 AM CDT.

actionminormoderatemajor1015202504/2704/28
Action stage
20 ft
Minor stage
21 ft
Moderate stage
22 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07146800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 27, 3:11 AM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Apr 27, 3:11 AM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
311 AM CDT MON APR 27 2009

.DISCUSSION...
FORECAST CONCERN...RESIDUAL PRECIP/CONVECTION THIS MORNING AND
FLOODING AGGRAVATION.

ONGOING CONVECTION WILL CONTINUE TO AFFECT AREAS MAINLY ALONG AND
EAST OF I-135 THIS MORNING...WITH AREAS OF LOCALLY HEAVY RAINFALL
POSSIBLE. FLOOD WATCH WILL BE CANCELED TO THE WEST OF THIS AREA
AND CONTINUED TO THE EAST UNTIL 18Z EXPIRATION. THE REMAINING
PORTION OF THE UPPER TROF WILL EJECT ACROSS THE CENTRAL PLAINS
TODAY...WITH SOME RENEWED CONVECTION POSSIBLE ALONG THE EASTWARD
MIGRATORY SURFACE FRONT ACROSS SOUTHEAST KANSAS. OTHERWISE SOME
CLEARING IS EXPECTED ACROSS CENTRAL KANSAS THIS AFTERNOON...THOUGH
TEMPERATURES WILL BE QUITE CHILLY OVER THE PAST SEVERAL DAYS.

A BRIEF RESPIT FROM THE RAIN AND THUNDER CAN BE EXPECTED ACROSS
THE AREA TONIGHT INTO TUESDAY...AS HIGH PRESSURE AND DRIER AIR
NOSE SOUTH ACROSS EASTERN KANSAS. HOWEVER...MOISTURE WILL BEGIN
TO RETURN BY TUESDAY NIGHT INTO WEDNESDAY IN ADVANCE OF ANOTHER
UPPER TROF DEVELOPING ACROSS THE WEST. LITTLE CHANGE TO THE OUTER
PERIODS WITH FOCUS ON CURRENT AND SHORT TERM WEATHER.

DARMOFAL

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
AREAS OF IFR/MVFR CIGS/VSBYS WILL CONTINUE TO AFFECT THE AREA
OVERNIGHT...WITH SCATTERED TO NUMEROUS CONVECTION. A GENERAL
IMPROVEMENT IN CONDITIONS IS EXPECTED ACROSS THE AREA BY LATE
MORNING AND INTO THE AFTERNOON...AS DRIER AIR ADVECTS ACROSS
THE AREA BEHIND A COLD FRONT. CONDITIONS EXPECTED TO BECOME
VFR ACROSS CENTRAL KANSAS BY THE END OF THE FORECAST VALID
PERIOD...WITH MVFR CIGS LINGERING ACROSS SOUTHEAST KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    59  42  68  55 /  60  10  10  30
HUTCHINSON      59  40  66  54 /  40  10  10  30
NEWTON          58  40  67  54 /  60  10  10  30
ELDORADO        59  42  68  54 /  80  10  10  20
WINFIELD-KWLD   62  43  69  55 /  70  10  10  20
RUSSELL         58  38  62  52 /  20   0  20  30
GREAT BEND      58  39  62  53 /  20   0  20  30
SALINA          58  39  67  53 /  40   0  10  30
MCPHERSON       58  40  66  54 /  40   0  10  30
COFFEYVILLE     71  45  70  56 /  70  30  10  20
CHANUTE         67  43  69  54 /  80  20  10  20
IOLA            66  43  68  53 /  80  20  10  20
PARSONS-KPPF    70  45  70  55 /  70  30  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR KSZ052-053-068>071-
083-092>095-098.

&&
Hazardous weather outlook, Apr 27, 4:00 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
400 AM CDT MON APR 27 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-280900-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
400 AM CDT MON APR 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE THIS MORNING ACROSS
PARTS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. IN ADDITION...ONGOING
FLOODING OF LOW-LYING AREAS AND ALONG RIVERS AND CREEKS WILL
CONTINUE ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS. PLEASE
REFER TO THE LATEST FLOOD WATCH...AND AREAL OR RIVER FLOOD WARNING
PRODUCTS FOR MORE SPECIFIC INFORMATION.

A FEW STRONG STORMS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS THIS
AFTERNOON. DIME SIZE HAIL AND GUSTY WINDS TO 50 MPH WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE AREA TUESDAY
NIGHT. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.
HOWEVER THE CHANCES FOR THUNDERSTORMS WILL INCREASE BY WEDNESDAY
AND INTO THURSDAY. SOME OF THESE STORMS MAY BE SEVERE WITH
LOCALLY HEAVY RAINFALL. CHANCES FOR THUNDERSTORMS WILL LINGER
INTO THE UPCOMING WEEKEND...THOUGH THE RISK FOR SEVERE WEATHER
IS EXPECTED TO DIMINISH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED

In the hours before

Local storm report, Apr 27, 1:15 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
115 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      4 E KECHI               37.80N 97.21W
04/27/2009                   SEDGWICK           KS   LAW ENFORCEMENT

            WATER WAS COVERING THE ROAD.

&&

REC
Local storm report, Apr 27, 1:20 AM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
120 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     FLASH FLOOD      3 N VIOLA               37.53N 97.64W
04/27/2009                   SEDGWICK           KS   LAW ENFORCEMENT

            AT 263RD STREET AND WEST 79TH STREET SOUTH WATER WAS
            COVERING THE ROAD FROM THE NINNESCAH RIVER.

&&

REC
Special weather statement, Apr 27, 1:32 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
132 AM CDT MON APR 27 2009

KSZ098-099-270700-
CHAUTAUQUA-MONTGOMERY-
132 AM CDT MON APR 27 2009

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR CHAUTAUQUA AND MONTGOMERY COUNTIES...

AT 132 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR CHAUTAUQUA...OR 7 MILES SOUTH OF SEDAN...
AND MOVING NORTHEAST AT 40 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

LAWSON
Local storm report, Apr 27, 4:01 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
401 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     FLASH FLOOD      EL DORADO               37.82N 96.86W
04/27/2009                   BUTLER             KS   EMERGENCY MNGR

            LAW ENFORCEMENT IS STARTING TO EVACUATE SOME CITIZENS
            AROUND EL DORADO.

&&

REC
Local storm report, Apr 27, 4:50 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
450 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     FLOOD            1 W MCCONNELL AIR FORCE 37.62N 97.29W
04/27/2009                   SEDGWICK           KS   LAW ENFORCEMENT

            HIGH WATER WITH ROADS BLOCKED OFF AROUND 47TH STREET
            SOUTH AND OLIVER, AND MOUNT VERNON AND HYDRAULIC.

&&

KED
Local storm report, Apr 27, 4:53 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
453 AM CDT MON APR 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     FLASH FLOOD      4 N CONWAY SPRINGS      37.45N 97.64W
04/27/2009                   SUMNER             KS   LAW ENFORCEMENT

            K 49 WAS BARRICADED DUE TO HIGH WATER FLOWING OVER THE
            HIGHWAY.

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:05 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion55 min
Apr 26, 7:06 PM CDTAreal Flood WarningICTHarper, Kingman5 hr
Apr 26, 7:32 PM CDTFlash Flood WarningICTHarper4 hr
Apr 26, 8:23 PM CDTRiver Flood WarningICTSumner32 hr
Apr 26, 8:27 PM CDTSevere Thunderstorm WarningICTHarper33 min
Apr 26, 8:30 PM CDTRiver Flood WarningICTMarion37 hr
Apr 26, 8:30 PM CDTRiver Flood WarningICTChase66 hr
Apr 26, 8:30 PM CDTRiver Flood WarningICTChase, Lyon3 days
Apr 26, 8:41 PM CDTSevere Thunderstorm WarningICTSumner34 min
Apr 26, 9:01 PM CDTAreal Flood WarningICTSumner5 hr
Apr 26, 9:05 PM CDTRiver Flood WarningICTSaline31 hr
Apr 26, 9:10 PM CDTRiver Flood WarningICTButler48 hr
Apr 26, 9:10 PM CDTRiver Flood WarningICTButler, Cowley55 hr
Apr 26, 9:12 PM CDTRiver Flood WarningICTSedgwick48 hr
Apr 26, 9:15 PM CDTRiver Flood WarningICTHarvey, Reno13 hr
Apr 26, 9:15 PM CDTRiver Flood WarningICTHarvey6 hr
Apr 26, 9:15 PM CDTRiver Flood WarningICTSedgwick6 hr
Apr 26, 9:19 PM CDTRiver Flood WarningICTSedgwick42 hr
Apr 26, 9:19 PM CDTRiver Flood WarningICTSedgwick, Sumner49 hr
Apr 26, 9:19 PM CDTRiver Flood WarningICTSumner65 hr
Apr 26, 9:19 PM CDTRiver Flood WarningICTCowley7 days
Apr 26, 9:23 PM CDTRiver Flood WarningICTSaline11 hr
Apr 26, 9:27 PM CDTSevere Thunderstorm WarningICTHarper, Sumner33 min
Apr 26, 9:28 PM CDTRiver Flood WarningICTMcPherson23 hr
Apr 26, 9:28 PM CDTRiver Flood WarningICTMcPherson, Saline40 hr
Apr 26, 9:28 PM CDTRiver Flood WarningICTSaline23 hr
Apr 26, 9:55 PM CDTSevere Thunderstorm WarningICTSumner35 min
Apr 26, 10:08 PM CDTSevere Thunderstorm WarningICTSedgwick22 min
Apr 26, 10:33 PM CDTFlash Flood WarningICTButler6 hr
Apr 26, 10:56 PM CDTFlash Flood WarningICTHarper, Kingman, Sumner6 hr
Apr 27, 12:29 AM CDTAreal Flood WarningICTChase, Harvey, McPherson, Marion, Reno, Rice12 hr
Apr 27, 12:47 AM CDTAreal Flood WarningICTGreenwood12 hr
Apr 27, 12:59 AM CDTFlash Flood WarningICTButler, Sedgwick4 hr
Apr 27, 3:11 AM CDTRiver Flood WarningICTSedgwick, Sumner31 hr
Apr 27, 3:11 AM CDTRiver Flood WarningICTSumner43 hr
Apr 27, 3:14 AM CDTRiver Flood WarningICTButler, Cowley42 hr
Apr 27, 3:45 AM CDTRiver Flood WarningICTWilson5 hr
Apr 27, 4:17 AM CDTFlash Flood WarningICTButler5 hr
Apr 27, 4:28 AM CDTAreal Flood WarningICTSedgwick6 hr
Apr 27, 5:00 AM CDTAreal Flood WarningICTSumner5 hr
Apr 27, 8:45 AM CDTRiver Flood WarningICTButler6 hr
Apr 27, 8:49 AM CDTRiver Flood WarningICTMontgomery, Wilson6 hr
Apr 27, 9:11 AM CDTAreal Flood WarningICTButler10 hr
Apr 27, 9:39 AM CDTAreal Flood WarningICTSedgwick9 hr
Apr 27, 9:39 AM CDTRiver Flood WarningICTButler, Cowley3 days
Apr 27, 9:39 AM CDTRiver Flood WarningICTCowley3 days
Apr 27, 10:14 AM CDTRiver Flood WarningICTAllen41 hr
Apr 27, 10:14 AM CDTRiver Flood WarningICTAllen, Neosho4 days
Apr 27, 10:14 AM CDTRiver Flood WarningICTNeosho5 days
Apr 27, 10:14 AM CDTRiver Flood WarningICTLabette, Neosho6 days
Apr 27, 10:14 AM CDTRiver Flood WarningICTLabette7 days
Apr 27, 10:19 AM CDTAreal Flood WarningICTRice9 hr
Apr 27, 10:24 AM CDTAreal Flood WarningICTChase, Harvey, Marion9 hr
Apr 27, 2:40 PM CDTFlash Flood WarningICTChautauqua, Montgomery, Wilson6 hr
Apr 27, 3:04 PM CDTFlash Flood WarningICTNeosho6 hr
Apr 27, 6:45 PM CDTAreal Flood WarningICTLabette5 hr

Nearby

River Flood Warnings in Kansas, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.